hello everyone,i just had my ivf cycle cancelled on day 10 because my protocol is not doing the trick.i had ten follies on wed but i don't know where they dissapeared to.this money,they could only find 4 which are not growing at all.i was on follistim 375 once daily,menupur 3,ganirelex once daily.has anyone been on this protocol and has cycle cancelled? do i need to pay for a new cycle? can anyone advise me on what to eat or do to get better follies on my next trial? i amm soo depressed right now.my last cycle was cancelled because of cyst,now this.....
I had a similar situation mid October. I was taking Menopur and Follistem. My doctor added Menopur because my first IVF failed. I was also taking a low dose of Lupron. So, it was 2 shots in the morning, and 2 in the evening. The Lupron was taken twice a day, once with the Follistem and once with the Lupron.
My body was not responding to well, I only had 3 follicles. They increased my meds, and still I was not producing what they thought for the amount of meds I was taking. The bad part was that my estrogen levels were really low. This was not even a factor the first time, I had no issues. That really is the reason they cancelled the cycle.
And now, I'm not sure if i ovulated this month. I was using OPK,s but nothing registered.
I would have to pay for another cycle, as well as the drugs. You would think they can give you a discount.
It stinks!! I know...life sometimes is just not fair.
I"m hoping as soon as I get my period, I can start again.
Keep me posted on what your doctors say..i'm really curious.
I understand how you feel. I had a cycle cancelled because my estrogen was to low. I was devastated we got down to the week before and they kept telling us to come back every day. Then they finally told us we had to cancel it a couple of days before we were suppose to go to retrieval.
I am so sorry. I know how hard this is . . . my first cycle was cancelled due to oversupression. I was on Lupron, Gonal F and Menopur - 1 shot each in the evening. My estrodil was low and after they increased the dosage mid cycle - only 3 follies were responding. They think I reacted too strongly to the Lupron. I took a break and was pretty devastated . . .
I am on a shared risk program (3 live and 3 fet) for one price - I was told that the failed cycle would not count against the program - I start a new protocol tomorrow am (Ganirilex, Gonal F and Menopur) - twice a day . . . Hopefully this will be a go and I will have many follies!
Once you have settled - I would ask for a meeting with your Doctor to go over your results and figure out the next steps. I know how hard this is - PLEASE do not lose hope!
oh! I know how you feel. I've had this a couple of times last spring. It's such a disappointment. But the good thing is, your RE decided not to go through with it with such few follies. I'm not really sure of what to eat...but I do know that he should changed your protocol to see if something else will help your body respond better. I'm sorry...let us know what happens.
thank you all so very much for ur encouraging words.this forum is the only place i can turn to for comfort.dh feels sorry for me but i doubt if he really understands.
i had a call from the re office and they're scheduling me for an apt on thursday
janiceP do u mean u have to pay for the cycle again? please don't freak me out.i'm paying this thing out of my pocket.
how long does it usually takes before i can start a new cycle
Fifi - yes, it means I will have to pay again. The second time, we only paid for the drugs. We paid for the IVF ahead of time, but they credited the amount back to us since we did not go through with the retreival and transfer. I'm glad about that. I would have been mad if we went through all that, and paid, with no results.
My doctor said we can try again depending on my next cycle. Once I get my period, I'll go for baselines and an ultrasound. As long as there are no remnants from the drugs or left over follicles, I can start right away. So..I'm waiting. So far, no period. But, not sure what that means...i'm not technically late, not sure what my body is doing. Hopefully I'll be late and that will be a good thing!
We had to wait two + mnths after the failed cycle (just started stims today). They put be on PRovera to bring on my period and then I was on BCP to regulate. It also may depend upon when your office has the next cycle. I highly doubt they will make you pay for the cycle - you should get a credit . . .
I agree - you should get a credit - that's what happend for me anyway when I went through the same thing almost two years ago. It totally bites when cancellation happens. Mine happened a couple of days before retrieval & I was devastated but when my re explained that the retrieval probably would've gone bad as far as getting any good eggs, I'm glad she cancelled so I could try again w/out spending tons of money.
Good luck on your next cycle - I hope things go well for you!!
My first IVF cycle was cancelled 11/14. We were supposed to do ER week of 11/17. I was responding great with 14 follies, but my RE lowered my meds and my E2 crashed from 500 down to 100. He increased my meds, but said even if number came up that the quality would be poor.....so to not waste a cycle we decided to cancel. It was very hard on me. Now I'm wating on AF and will start Lupron again in December...late. Very bummed out! It's so hard to not get your hopes up. I try to look on the bright side as next time he will know what to do with my meds and he already has my protocol lined up......I'm in with Integramed shared risk program. I hope they don't boot me out because of this....my doctor's office said they shouldn't, since initially I was responding well. Anyone had this happen???
I'm so sorry. I too feel your pain. My first IVF cycle was cancelled on thurs (11/20) after having 2 failed IUIs (3 mature follicles first time and only 2 the 2nd even though gonal-f increased). I'm 39, a poor and slow responder and have fsh that varies from 7 to 14, depending on the month. My re cancelled IVF on day 13! after having me on microdose lupron (10 units), Gonal F (300) and menapur (150). He found 9 follicles but only 2 that were really responding. On day 13 my estrad was only 980. I've been researching poor responder protocols (especially on another forum called ivfconnections.com that has a discussion group dedicated to poor responders.) Alot of women on there have talked about an EPP protocol that's supposed to work well for poor responders (estrogen priming protocol). I brought it up to my re and he said he's done it a few times and "surprisingly" it has worked well. But I'm not confident he'll know how to do it right since he's only done it a few times and is already talking about my possibly having to go for ED. I'm going for a 2nd opinion from Dr. Davis, one of the re's who pioneered this protocol and is associate director at Cornell - supposedly one of the top infertility clinics in the country. Probably not til end of Dec (he's booked til then), but I'll be happy to post his comments to me when I meet with him if that would help you ladies. Let me know.
Fifi200 - except for getting the right drug protocol for you and trying to stay healthy (eat well and exercise), I think it's all about luck and timing. I spent over $1,000 on acupuncture hoping it would make a difference (including electrical stimulation of the needles inserted where my ovaries are), and I don't think it made a damn bit of difference. My dh thinks i was crazy for spending that money and thinks that my body will do what it will do. I'm inclined to agree. Unfortunately, we have very little control over our bodies, which is really, really hard to accept. All we can do is try to stay informed, get a good re, and keep the faith that our turn will come.
I wish you all the best on your next cycle. Keep me posted. Btw, I got no break on the fees, have to pay for everything (almost $3,000) except for drugs (luckily insurance covers most of drugs)
i have been on lupron and bcps, which i stopped about a week and ahalf ago and then started follistim 300, ganirelex and estradiol, 2mg twice a day, my my re indicated my linging was not thick enough and told me to use estrogen suppositrories 3 times a day and take the estrogen pills, 2 days ago i started blleding heavily and the dr told me that it might be the suppositiries. Mow i definitely think it is my period. does that mean i am done since i lost my "lining'?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.